Alert archive / New Mexico / Red Flag Warnings in 2017
Red Flag Warning 19, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Apr 14, 2017, 3:35 AM MDT for 4 counties in New Mexico. It took effect at Apr 14, 2017, 1:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2017, 3:35 AM MDT (09:35 UTC)
- In effect from
- Apr 14, 2017, 1:00 PM MDT
- Expired
- Apr 14, 2017, 7:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS Albuquerque, NM
Counties Bernalillo County, NM, Sandoval County, NM, Socorro County, NM, Valencia County, NM
The radar
The Albuquerque radar (KABX), 32 km from the middle of the area, began a volume at 09:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 9.6 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3384 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
718 WWUS85 KABQ 140935 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 335 AM MDT Fri Apr 14 2017 ...RED FLAG WARNING IN EFFECT THIS AFTERNOON FOR THE MIDDLE RIO GRANDE VALLEY, THE SANDIA, MANZANO, AND GALLINAS MOUNTAINS, AND THE NORTHEAST HIGHLANDS DUE TO STRONG WINDS AND LOW HUMIDITIES... .A short wave trough moving across the Great Basin and a deepening surface low along the front range will strengthen winds across New Mexico today. The combination of low humidities, above normal temperatures, deep mixing and an unstable atmosphere will result in critical fire weather conditions today. NMZ103-106-107-150100- /O.NEW.KABQ.FW.W.0019.170414T1900Z-170415T0100Z/ Northeast Highlands-Middle Rio Grande Valley- Sandia...Manzano and Gallinas Mountains- 335 AM MDT Fri Apr 14 2017 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM MDT THIS EVENING... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from 1 PM this afternoon to 7 PM MDT this evening. * AREA AND TIMING...The Northeast Highlands, the Middle Rio Grande Valley and the Sandia/Manzano and Gallinas Mountains developing this afternoon, persisting until the early evening. * 20 FOOT WINDS...Southwest 20 to 30 mph with gusts up to 40 mph. Winds maybe lighter across the Rio Grande Valley. * RELATIVE HUMIDITY...8 to 14 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended.. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Apr 14, 3:03 AM MDT, 32 minutes earlier.
Area forecast discussion, Apr 14, 3:03 AM MDT, 32 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 303 AM MDT Fri Apr 14 2017 .SYNOPSIS... Low clouds and patchy fog over eastern NM will dissipate through mid morning as drier southwest flow arrives from the west. A few showers and storms are possible closer to the TX state line this afternoon as moisture mixes out of the area. Farther west, dry, warm, and windy conditions will lead to high fire danger within the Rio Grande Valley and along the east slopes of the central mountain chain. Dry, warm, and breezy conditions will continue Saturday and Sunday for central and western NM. A weak front will slide into eastern NM and increase chances for a few storms again. Monday through Wednesday will remain dry and warm with breezy conditions. A colder airmass will attempt to move into the region Thursday and Friday with snow possible for the northern mountains and the northeast plains. && .DISCUSSION... Saturated low level southerly flow has led to another round of low cigs and fog this morning east of the central mt chain. The latest satellite imagery shows widespread low clouds along and east of the Pecos Valley with patchy fog development likely. The 08Z dewpoint depressions were averaging 0-2F in several locales. This moisture is expected to be scoured out this morning as very dry, fast southwest flow arrives from the west. A few showers and storms will attempt to develop over the plains this afternoon as this moisture mixes out ahead of the approaching speed max. There is a marginal risk for severe storms along and east of a line from near Clayton to Tucumcari, Melrose, and Roswell. The remainder of NM will see warm temps with low humidity and windy conditions by mid day. Opted to hoist red flag warnings within the area from the Rio Grande Valley across the central and northeast highlands. The greatest confidence area for critical conditions will stretch from near Socorro northeast to Corona, Clines Corners, and Las Vegas. The Good Friday pilgrimage has tilted the scale for Red Flag issuance for the Rio Grande Valley as 70,000 pilgrims will be walking near very dry fuels and probably many with cigarettes. Folks will also need to be cognizant of dehydration as humidities will fall as low as 8% with highs topping out near 80 degrees. Not much change is advertised for Saturday with very dry, warm, and breezy conditions across the entire area. A weak back door frontal boundary will move into eastern NM Sunday and increase storm chances once again mainly east of the Pecos Valley. Models remain consistent with keeping the more robust action within TX and far southeast NM. Elsewhere, conditions will remain warm, dry, and breezy Sunday. Some changes are still in store next week as a series of weak waves slide eastward through the southern Rockies. Monday into Wednesday still look dry, breezy to windy, and warm initially. The 00Z GFS and ECMWF are hinting at a deeper upper trough sliding over northern NM with colder temperatures, strong winds, and even some snow for the northern mts and northeast plains by late in the week. Guyer && .FIRE WEATHER... ...Red flag warning in effect this afternoon for the Middle Rio Grande Valley and the Central and Northeast Highlands... Low clouds and fog will prevail across the eastern plains the rest of the night before dissipating by the late morning/early afternoon period. Meanwhile, fire weather concerns will peak this afternoon across portions of the eastern plains and the middle RGV. Today's highs will be 10-15 degrees above normal with Min Rh values in the single digits to low teens central and west. SW winds will be breezy to windy areawide with stronger gusts across the NE Plains because of lee side troughing. Haines indices will be high followed by good to excellent vent rates today and Sat. All these factors lead to issuance of a Red Flag warning for Fire Wx zones 103, 106 and 107 this aftn. Although the latest critical fire weather grids showed concerns across the SE portions of Zone 106...we decided to add them in the warning because of Good Friday pilgrimages at Tome and Chimayo where at least 70,000 people will be walking with possible smokers in the group. Meanwhile, shower chances may develop across the far eastern plains today but chances will limited as drier air pushes any remaining moisture eastward into TX by the day's end. Sat will be warm and dry with lesser winds than Fri. A back door cold front will swoop into the NE Plains Sat night into Sun, cooling temps and developing potential isolated to scattered chances across the NE Plains through early Mon. Dry and warm conditions will prevail central and west over the weekend. An upper level disturbance will pass over central CO Mon ushering in more dry and breezy condtions followed by another more potent upper level disturbance toward the end of the week that looks to raise fire weather concerns. 32 && .AVIATION... 06Z TAF CYCLE Low clouds/fog chances will develop again overnight into Friday morning across the eastern plains...including KTCC and KROW. Otherwise, VFR central and west for the next 24 hrs. MVFR/IFR cigs in the east will eventually dissipate by the early aftn period. Anticipate breezy to windy SW winds areawide Friday...with stronger gusts across the NE Plains. 32 && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 74 38 70 36 / 0 0 0 0 Dulce........................... 71 31 67 28 / 0 0 0 0 Cuba............................ 72 35 69 34 / 0 0 0 0 Gallup.......................... 73 30 70 28 / 0 0 0 0 El Morro........................ 70 28 67 27 / 0 0 0 0 Grants.......................... 75 31 72 29 / 0 0 0 0 Quemado......................... 73 36 71 36 / 0 0 0 0 Glenwood........................ 82 37 81 37 / 0 0 0 0 Chama........................... 64 31 62 30 / 0 0 0 0 Los Alamos...................... 71 44 68 43 / 0 0 0 0 Pecos........................... 71 38 68 37 / 0 0 0 0 Cerro/Questa.................... 70 34 68 33 / 0 0 0 0 Red River....................... 62 29 60 29 / 0 0 0 5 Angel Fire...................... 64 27 62 26 / 0 0 0 5 Taos............................ 71 31 68 30 / 0 0 0 0 Mora............................ 70 39 68 36 / 0 0 0 0 Espanola........................ 78 42 75 39 / 0 0 0 0 Santa Fe........................ 70 44 67 44 / 0 0 0 0 Santa Fe Airport................ 76 40 73 39 / 0 0 0 0 Albuquerque Foothills........... 79 48 76 47 / 0 0 0 0 Albuquerque Heights............. 81 48 78 46 / 0 0 0 0 Albuquerque Valley.............. 82 46 80 44 / 0 0 0 0 Albuquerque West Mesa........... 83 45 79 45 / 0 0 0 0 Los Lunas....................... 83 43 80 41 / 0 0 0 0 Rio Rancho...................... 82 45 79 45 / 0 0 0 0 Socorro......................... 84 46 82 45 / 0 0 0 0 Sandia Park/Cedar Crest......... 75 38 71 38 / 0 0 0 0 Tijeras......................... 76 44 73 43 / 0 0 0 0 Moriarty/Estancia............... 75 37 72 36 / 0 0 0 0 Clines Corners.................. 74 40 71 40 / 0 0 0 0 Gran Quivira.................... 76 44 73 43 / 0 0 0 0 Carrizozo....................... 78 47 77 46 / 0 0 0 0 Ruidoso......................... 73 42 73 42 / 0 0 0 0 Capulin......................... 72 42 69 41 / 0 0 5 10 Raton........................... 78 38 75 38 / 0 0 0 10 Springer........................ 77 38 75 40 / 0 0 0 5 Las Vegas....................... 74 40 72 37 / 0 0 0 0 Clayton......................... 80 48 78 44 / 0 0 0 20 Roy............................. 76 42 75 42 / 0 0 0 5 Conchas......................... 81 50 82 48 / 0 0 0 5 Santa Rosa...................... 82 47 81 44 / 0 0 0 5 Tucumcari....................... 84 53 86 47 / 10 10 0 5 Clovis.......................... 79 53 82 48 / 20 20 0 5 Portales........................ 80 54 82 49 / 20 20 0 5 Fort Sumner..................... 81 51 82 48 / 10 10 0 5 Roswell......................... 86 51 87 50 / 10 10 0 5 Picacho......................... 81 48 82 48 / 0 0 0 0 Elk............................. 77 46 78 46 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 1 PM this afternoon to 7 PM MDT this evening for the following zones... NMZ103-106-107. &&
Hazardous weather outlook, Apr 14, 3:11 AM MDT, 24 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 311 AM MDT Fri Apr 14 2017 NMZ501>540-151100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 311 AM MDT Fri Apr 14 2017 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight There is a marginal risk of severe thunderstorms this afternoon along and east of a line from Clayton to Tucumcari, Melrose, and Roswell where a couple storms will be capable of producing large hail and damaging winds. Critical fire weather conditions will develop this afternoon from the middle Rio Grande Valley into the Central and Northeast Highlands. The combination of very dry fuels and a mass pilgrimage within the Rio Grande Valley under very dry, warm, and breezy conditions will elevate the potential for human fire starts. Dehydration will also be a concern as humidities fall into the single digits with warm and breezy conditions. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. However...weather can change very rapidly. Always use the latest forecasts...watches and warning for planning purposes. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required this afternoon for far eastern NM where there is some potential for a couple severe thunderstorms. GUYER
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 4:39 PM MDT | Special Weather Statement | ABQ | De Baca | 36 min |
Nearby
Red Flag Warnings in New Mexico, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.